MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a flexor high-flex ansel guiding sheath separated near the hub during a fenestrated endovascular aortic repair.The device was inserted via the right femoral artery.The patient did not have any tortuous, calcified, or scarred anatomy.During removal of the dilator from the device after initial placement, the device separated near the hub.The device was removed, and a new sheath was used to continue the procedure.The patient's recovery was reportedly normal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24sep2021.The patient lost an estimated 20ml blood during the procedure.The patient did not require any additional intervention or experience any adverse effects due to this blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: it was reported that a flexor high-flex ansel guiding sheath separated near the hub during a fenestrated endovascular aortic repair.The device was inserted via the right femoral artery.The patient did not have any tortuous, calcified, or scarred anatomy.During removal of the dilator from the device after initial placement, the device separated near the hub.The device was removed, and a new sheath was used to continue the procedure.The patient's recovery was reportedly normal.The patient lost an estimated 20ml blood during the procedure.The patient did not require any additional intervention or experience any adverse effects due to this blood loss.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.A photo was provided, the image shows shaft separation and unraveling at the hub.A document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user.Warnings: ¿if resistance is encountered during advancement of flexor sheath, asses cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advancing through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ precautions: ¿when inserting, manipulating or withdrawing a device through a sheath, always maintain sheath position.¿ potential adverse effects: ¿bleeding¿.How supplied: ¿upon removal from packaging, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12238602
Report Number1820334-2021-01873
Device Sequence Number3963046
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)240524(10)13978058
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot Number13978058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/20/2021
10/25/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/14/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown